Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Omaha, NE

September 23, 2015Mills County, Pottawattamie County, Iowa; Douglas County, Nebraska

NWS Omaha, NE issued this flash flood warning at Sep 23, 2015, 7:00 AM CDT for Mills County, Pottawattamie County, Iowa; Douglas County, Nebraska. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2015, 7:00 AM CDT (12:00 UTC)
Expired
Sep 23, 2015, 10:00 AM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

Counties Mills County, IA, Pottawattamie County, IA, Douglas County, NE

The radar

The Omaha radar (KOAX), 47 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 7:00 AM CDTHEAVY RAIN 3.464 E Council Bluffs, IARAINFALL 24 HOUR ENDING AT 0700.
Sep 23, 8:00 AM CDTHEAVY RAIN 5.962 Sse Council Bluffs, IARAINFALL 24 HOUR ENDING AT 0800
Sep 23, 8:00 AM CDTHEAVY RAIN 7.123 Nne Council Bluffs, IARAINFALL 24 HOURS ENDING AT 0800
Sep 23, 8:23 AM CDTFLASH FLOODCouncil Bluffs, IAWATER OVER MANY STREETS. SOME AREAS UP TO BUMPER HIGH.
Sep 23, 8:30 AM CDTHEAVY RAIN 7.93Council Bluffs, IASTORM TOTAL SO FAR.
Sep 23, 9:29 AM CDTHEAVY RAIN 4.95Glenwood, IASTORM TOTAL.
Sep 23, 9:29 AM CDTHEAVY RAIN 5.225 Nnw Council Bluffs, NEAT OMAHA EPPLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 0.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WGUS53 KOAX 231200
FFWOAX
IAC129-155-NEC055-231500-
/O.NEW.KOAX.FF.W.0026.150923T1200Z-150923T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
700 AM CDT WED SEP 23 2015

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
  WESTERN MILLS COUNTY IN SOUTHWESTERN IOWA...
  EASTERN DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 1000 AM CDT
    
* AT 656 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN CONTINUED ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 4
  TO 6 INCHES HAVE BEEN ESTIMATED ACROSS WESTERN POTTAWATTAMIE AND
  MILLS COUNTIES...WITH 2 TO 4 INCHES IN EASTERN DOUGLAS COUNTY.
  FLASH FLOODING HAS BEEN REPORTED IN COUNCIL BLUFFS AND IS LIKELY
  OCCURRING ELSEWHERE IN THE WARNED AREA. THUNDERSTORMS WILL
  CONTINUE THIS MORNING...WITH AN ADDITIONAL ONE OR TWO INCHES
  OF RAIN POSSIBLE. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EASTERN OMAHA...COUNCIL BLUFFS...GLENWOOD...PACIFIC JUNCTION...
  CARTER LAKE...CRESCENT...LAKE MANAWA STATE PARK...NARROWS RIVER
  PARK AND HITCHCOCK NATURE CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 3 AND 11.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 88 AND 99.
 INTERSTATE 29 BETWEEN MILE MARKERS 25 AND 66.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 11.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 452 AND 454.

NOTE...THIS FLASH FLOOD WARNING ALSO REPLACES AND EXTENDS THE
WARNING ISSUED EARLIER FOR WESTERN POTTAWATTAMIE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4090 9570 4090 9581 4092 9583 4098 9583
      4116 9588 4117 9587 4117 9584 4118 9584
      4119 9586 4118 9591 4119 9593 4126 9598
      4139 9600 4139 9594 4144 9591 4144 9574
      4103 9569

$$

DERGAN
2 follow-up statements
553 
WGUS73 KOAX 231342
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
842 AM CDT WED SEP 23 2015

IAC129-155-NEC055-231500-
/O.CON.KOAX.FF.W.0026.000000T0000Z-150923T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTAWATTAMIE IA-MILLS IA-DOUGLAS NE-
842 AM CDT WED SEP 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
WESTERN POTTAWATTAMIE...WESTERN MILLS AND EASTERN DOUGLAS COUNTIES...

AT 840 AM CDT...DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS STILL
MOVING THROUGH THE WARNED AREA PRODUCING MODERATE RAINFALL. SOME
AREAS IN THE WARNING HAVE RECEIVED 5 TO 8 INCHES OF RAIN IN THE
LAST FEW HOURS. FLASH FLOODING IS ONGOING IN SOME OF THE AREA...
ESPECIALLY IN THE COUNCIL BLUFFS METRO AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EASTERN OMAHA...COUNCIL BLUFFS...GLENWOOD...PACIFIC JUNCTION...CARTER
LAKE...CRESCENT...LAKE MANAWA STATE PARK...NARROWS RIVER PARK AND
HITCHCOCK NATURE CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 3 AND 11.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 88 AND 99.
 INTERSTATE 29 BETWEEN MILE MARKERS 25 AND 66.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 11.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 452 AND 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4090 9570 4090 9581 4092 9583 4098 9583
      4116 9588 4117 9587 4117 9584 4118 9584
      4119 9586 4118 9591 4119 9593 4126 9598
      4139 9600 4139 9594 4144 9591 4144 9574
      4103 9569

$$

DEWALD
144 
WGUS73 KOAX 231459
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 AM CDT WED SEP 23 2015

IAC129-155-NEC055-231504-
/O.EXP.KOAX.FF.W.0026.000000T0000Z-150923T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTAWATTAMIE IA-MILLS IA-DOUGLAS NE-
959 AM CDT WED SEP 23 2015

...THE FLASH FLOOD WARNING FOR WESTERN POTTAWATTAMIE...WESTERN MILLS
AND EASTERN DOUGLAS COUNTIES WILL EXPIRE AT 1000 AM CDT...

WHILE THE FLASH FLOOD WARNING HAS EXPIRED...A FLOOD WARNING REMAINS
IN EFFECT FOR WESTERN POTTAWATTAMIE AND EASTERN DOUGLAS COUNTIES
THROUGH THIS AFTERNOON.  

LAT...LON 4090 9570 4090 9581 4092 9583 4098 9583
      4116 9588 4117 9587 4117 9584 4118 9584
      4119 9586 4118 9591 4119 9593 4126 9598
      4139 9600 4139 9594 4144 9591 4144 9574
      4103 9569

$$

KG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:30 AM CDT, 30 minutes earlier.

Area forecast discussion, Sep 23, 6:30 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
630 AM CDT WED SEP 23 2015

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 328 AM CDT WED SEP 23 2015

FORECAST CONCERNS WILL MAINLY BE PERIODS OF RAIN AND THUNDERSTORMS
...HEAVY RAIN LOCATIONS OVER THE NEXT COUPLE OF DAYS...AND FLASH
FLOOD HEADLINES.

THE STRONG 110KT JET ACROSS CANADA AND THE 60+KT SPEED MAX ACROSS
NEW MEXICO WILL COMBINE TO PRODUCE FAVORABLE UPPER LEVEL DIVERGENCE
THROUGH THURSDAY.  REMNANTS OF THE TROPICAL DEPRESSION WITH
SHORTWAVE TROUGH ENERGY ARE EMERGING INTO THE PLAINS AND WILL
ENHANCED OMEGA THROUGH THURSDAY MORNING. H7 MOISTURE OF 3-9DEG C
WERE COMMON WITH THIS SYSTEM...FEEDING IN FROM THE PACIFIC.  H85
MOISTURE WAS HIGH...12-16DEG C ACROSS PARTS OF NEBRASKA...TOWARD THE
SOUTHWEST U.S.

SPOTTY...BUT ROBUST CONVECTION DEVELOPED TUESDAY MORNING AND
CONTINUED THROUGH THE DAY.  TONIGHT...THUNDERSTORMS HAVE BEEN
ONGOING...ESPECIALLY IN THE AREA OF STEEP LAPSE RATES...AREA NORTH
OF THE H9 FRONT...30KT LOW LEVEL JET...PRODUCING SOME HAIL AND HEAVY
RAIN. THE 00Z OAX SOUNDING HAD 1.33 INCHES PWAT AND WAS UNSTABLE
ABOVE 700MB.

TODAY...THERE IS GOOD MODEL AGREEMENT THAT THE H5 CLOSED LOW DRIFTS
FROM WESTERN NEBRASKA AND SOUTH DAKOTA WITH INCREASING OMEGA AND
FRONTOGENESIS WEST OF THE FORECAST AREA. DEEP MOISTURE WITH
12-14DEG. FORECAST SOUNDINGS SHOW CONTINUED MOISTURE TRANSPORT AND
MOISTENING PROFILES AS H85 DEWPOINTS FEED INTO THE SYSTEM AND WILL
BE VERY EFFICIENT FOR HEAVY RAIN. PWATS OF 1.5 TO 1.75 INCHES ARE
FORECAST OVER MUCH OF CENTRAL AND EASTERN NEBRASKA INTO WESTERN
IOWA. THESE HIGH PWATS LINGER THROUGH THURSDAY NIGHT.

THE INITIAL 30KT LOW LEVEL JET LIFTS NORTH...WITH A SECOND 35KT JET
FROM KANSAS INTO SOUTHERN NEBRASKA WEAKENS IN THE MORNING...BUT
KEEPS GOING OUT IN WESTERN NEBRASKA...THEN RE-STRENGTHENS TO 50KTS
FARTHER EAST TONIGHT.  THIS STRENGTHENING OF THE LOW LEVEL JET
REPEATS ITSELF WEDNESDAY AND WEDNESDAY NIGHT.

THIS PATTERN PUTS PARTS OF THE FORECAST AREA AT RISK FOR HEAVY RAIN.
TODAY...THE GFS MODEL TENDS TO HAVE THE HEAVIEST RAIN FROM CENTRAL
NEBRASKA INTO CENTRAL AND SOUTHEAST SOUTH DAKOTA.  THE
NAM/EC/SREF/CANADIAN HAVE A PRIMARY AREA TO THE WEST...BUT ALSO AN
AREA OF HEAVIER RAIN FARTHER SOUTHEAST INTO NORTHEAST NEBRASKA AND
NORTHWEST IOWA.  THIS IS MORE IN LINE WITH WPC/S EXCESSIVE RAINFALL
OUTLOOK.  TONIGHT...THE MAIN RAIN BAND SHIFTS EAST AND EXTENDS FROM
PARTS OF MINNESOTA AND SOUTHEAST SOUTH DAKOTA INTO PARTS OF EASTERN
NEBRASKA.  THE GFS IS LESS HEARTY ACROSS OUR FORECAST AREA...AND
REALLY HITS PARTS OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST IOWA.
THURSDAY MORNING...THE NAM/EC STILL HAVE HEAVY RAIN OVER THE
FORECAST AREA WHILE THE GFS IS FARTHER NORTH.

THROUGH 18Z THURSDAY THERE IS GOOD MODEL AGREEMENT THAT A BAND OF
HEAVY RAIN WOULD FALL FROM PARTS OF CENTRAL NEBRASKA INTO EASTERN
SOUTH DAKOTA AND MINNESOTA AND THE EC/NAM ALSO CATCH NORTHEAST
NEBRASKA. HIGHEST AMOUNTS ARE GENERALLY 1 TO 3 INCHES ...HOWEVER
THE GFS HAS A POCKET OF 4-5 INCHES IN SOUTH DAKOTA.

DUE TO THE FORECAST OF HEAVY RAIN AND THE HEAVY RAIN THAT FELL
OVERNIGHT...FELT A FLASH FLOOD WATCH FOR PARTS OF NORTHEAST
NEBRASKA WAS WARRANTED. WILL RUN THE WATCH FROM 18Z TODAY TO 12Z
THURSDAY. THE DAYSHIFT CAN ASSESS HOW THE FORECAST IS GOING AND
MAKE ADJUSTMENTS IF A SHIFT IN THE HEAVY PRECIPITATION PATTERN IS
EXPECTED.

THE MODELS VARY ON THE FORECAST FOR THURSDAY...HOWEVER WENT MORE
WITH THE NAM/EC VERSIONS WITH RAIN CHANCES LINGERING.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 328 AM CDT WED SEP 23 2015

MID LEVEL RIDGING AND DRY WEATHER BUILDS IN THROUGH SUNDAY. A COLD
FRONT MAY PUSH INTO PARTS OF THE AREA SUNDAY NIGHT THROUGH
TUESDAY...SO COULD SEE RAIN CHANCES BACK IN THE FORECAST WITH THE
FRONT.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 626 AM CDT WED SEP 23 2015

SCATTERED THUNDERSTORMS WILL CONTINUE FOR A FEW HOURS DURING THE
MORNING AT KOFK AND KOMA...WITH ONLY A BRIEF PERIOD EXPECTED AT
KLNK. CIGS/VSBYS WILL AVERAGE MVFR IN STORMS...BUT BRIEF LIFR
VSBYS ARE LIKELY WHEN THE HEAVIEST RAINS FALL. AM EXPECTING A
BREAK IN THE RAIN/THUNDER BY LATE MORNING WITH VFR CIGS THE RULE.
THAT MAY TAKE US THROUGH MUCH OF THE AFTERNOON...BUT A MOIST
ATMOSPHERE AND UPPER LEVEL LOW WILL MAINTAIN AT LEAST A CHANCE FOR
THUNDERSTORMS AT ALL TAF SITES THROUGH AT LEAST 00Z. IN THE LAST
HALF OF THE TAF PERIOD...THUNDERSTORMS WILL AGAIN BE LIKELY AT
KOFK WHERE UPPER LOW IS CLOSER. BUT LOW LEVEL JET INTERACTION
COULD LEAD TO SCATTERED STORMS ACROSS ALL OF EASTERN NEBRASKA
THROUGH 12Z THURSDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR NEZ011-012-016>018.

IA...NONE.
&&

SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...DERGAN
Hazardous weather outlook, Sep 23, 5:21 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
521 AM CDT WED SEP 23 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-240030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
521 AM CDT WED SEP 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. HEAVY RAIN
WILL BE THE PRIMARY THREAT...HOWEVER SOME OF THE STRONGEST STORMS
COULD CONTAIN LARGE HAIL AND DAMAGING WINDS.

A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF NORTHEAST NEBRASKA
THROUGH THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY...BECOMING MORE ISOLATED
THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

ZAPOTOCNY

In the hours before

Special weather statement, Sep 23, 3:18 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 AM CDT WED SEP 23 2015

IAZ043-NEZ015-034-230900-
MONONA IA-THURSTON NE-BURT NE-
318 AM CDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONONA...EASTERN
THURSTON AND NORTHEASTERN BURT COUNTIES UNTIL 400 AM CDT...

AT 317 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF WALTHILL
TO DECATUR...AND MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ONAWA...WALTHILL...WHITING...DECATUR...MACY...MAPLETON...BLENCOE...
ROSALIE...CASTANA...TURIN...RODNEY...KENNEBEC AND LEWIS AND CLARK
STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 138 AND 168.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 155 AND 167.
 INTERSTATE 29 BETWEEN MILE MARKERS 105 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4180 9629 4200 9645 4210 9656 4228 9643
      4227 9635 4226 9633 4222 9633 4221 9635
      4221 9567 4218 9567
TIME...MOT...LOC 0817Z 218DEG 20KT 4209 9647 4200 9624

DERGAN
Special weather statement, Sep 23, 3:56 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 AM CDT WED SEP 23 2015

IAZ055-069-230945-
HARRISON IA-POTTAWATTAMIE IA-
356 AM CDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE AND
SOUTHEASTERN HARRISON COUNTIES UNTIL 445 AM CDT...

AT 356 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF MISSOURI VALLEY...OR 19 MILES NORTHEAST OF
OMAHA...MOVING NORTH AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MISSOURI VALLEY...LOGAN...MAGNOLIA AND HISTORICAL VILLAGE WELCOME
CENTER.

LAT...LON 4146 9573 4145 9581 4148 9588 4171 9591
      4169 9561
TIME...MOT...LOC 0856Z 191DEG 10KT 4150 9580

DERGAN
Special weather statement, Sep 23, 4:27 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
427 AM CDT WED SEP 23 2015

IAZ069-NEZ052-231015-
POTTAWATTAMIE IA-DOUGLAS NE-
427 AM CDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE AND EAST
CENTRAL DOUGLAS COUNTIES UNTIL 515 AM CDT...

AT 426 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COUNCIL BLUFFS...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN OMAHA...COUNCIL BLUFFS...UNDERWOOD...CARTER LAKE...
CRESCENT...LAKE MANAWA STATE PARK...NARROWS RIVER PARK AND HITCHCOCK
NATURE CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 45 AND 50...AND BETWEEN MILE
MARKERS 55 AND 71.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 3 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4119 9573 4120 9590 4150 9592 4150 9566
TIME...MOT...LOC 0926Z 176DEG 15KT 4126 9584

DERGAN
Local storm report, Sep 23, 4:48 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
448 AM CDT WED SEP 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     TSTM WND GST     OMAHA                   41.26N 96.01W
09/23/2015  M60 MPH          DOUGLAS            NE   ASOS

            MEASURED AT EPPLEY AIRFIELD

&&

DERGAN
Local storm report, Sep 23, 6:36 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 AM CDT WED SEP 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      COUNCIL BLUFFS          41.24N 95.86W
09/23/2015                   POTTAWATTAMIE      IA   BROADCAST MEDIA

            FLOODING AND AT LEAST ONE STALLED CAR WITH APPARENT WATER
            RESCUE SHOWN ON LOCAL MEDIA MORNING NEWS BROADCASTS.

&&

DERGAN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:04 PM CDTSpecial Weather StatementOAXPage41 min
Sep 23, 3:18 AM CDTSpecial Weather StatementOAXMonona42 min
Sep 23, 3:56 AM CDTSpecial Weather StatementOAXHarrison49 min
Sep 23, 4:27 AM CDTSpecial Weather StatementOAXPottawattamie48 min
Sep 23, 4:31 AM CDTFlash Flood WatchOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more28 hr
Sep 23, 4:46 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie29 min
Sep 23, 5:01 AM CDTFlash Flood WarningOAXPottawattamie3 hr
Sep 23, 9:52 AM CDTAreal Flood WarningOAXPottawattamie6 hr
Sep 23, 3:44 PM CDTAreal Flood AdvisoryOAXPage6 hr
Sep 22, 7:16 PM CDTSevere Thunderstorm WarningOAXNemaha31 min
Sep 22, 9:51 PM CDTSevere Thunderstorm WarningOAXPlatte39 min
Sep 22, 10:01 PM CDTSpecial Weather StatementOAXCedar29 min
Sep 22, 10:12 PM CDTSevere Thunderstorm WarningOAXCedar, Knox48 min
Sep 22, 10:23 PM CDTSevere Thunderstorm WarningOAXColfax, Platte37 min
Sep 22, 10:28 PM CDTSpecial Weather StatementOAXCuming32 min
Sep 22, 10:47 PM CDTSpecial Weather StatementOAXStanton43 min
Sep 22, 10:57 PM CDTSevere Thunderstorm WarningOAXCedar, Knox48 min
Sep 22, 11:07 PM CDTAreal Flood AdvisoryOAXCedar, Knox3 hr
Sep 22, 11:13 PM CDTSpecial Weather StatementOAXWayne47 min
Sep 22, 11:24 PM CDTSpecial Weather StatementOAXCuming, Dodge, Stanton, Wayne51 min
Sep 22, 11:32 PM CDTFlash Flood WarningOAXCedar, Knox4 hr
Sep 22, 11:46 PM CDTSpecial Weather StatementOAXCedar44 min
Sep 22, 11:54 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne36 min
Sep 23, 12:30 AM CDTFlash Flood WarningOAXCedar, Knox3 hr
Sep 23, 2:26 AM CDTFlash Flood WarningOAXBurt, Cuming, Thurston3 hr
Sep 23, 5:53 PM CDTSpecial Weather StatementOAXButler22 min
Sep 23, 6:20 PM CDTSpecial Weather StatementOAXJohnson40 min
Sep 23, 6:43 PM CDTSpecial Weather StatementOAXCass, Otoe32 min
Sep 23, 6:47 PM CDTSpecial Weather StatementOAXButler28 min

Nearby

Flash Flood Warnings in Iowa, 2015Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.